MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 1-2 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRND, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 1-2 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRND, CEMENTED, POLY/METAL/POLY
Catalog Number UNKN01200129
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported during the arthroscopy procedure that the genesis pe could not be inserted.The incident occurred inside the patient.The procedure was completed using a backup from smith & nephew.No patient injury or other complications were reported at the moment.
 
Additional Manufacturer Narrative
Description of problem.
 
Event or Problem Description
It was reported during the arthroscopy procedure that the genesis pe could not be inserted.The incident occurred inside the patient.The procedure had a delay between 0-30 min and it was necessary to use a backup from smith & nephew.Although the surgeon blames the device, he was satisfied with the surgical outcome.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device shows signs of damage from attempted use.The device was manufactured in 2019.The clinical medical investigation concluded that, based on the documentation provided, the root cause of the reported event could not be definitively concluded.The patient impact beyond the reported 15-minute surgical extension and modified surgical procedure could not be determined, as it was reported that the procedure was successfully completed by successfully implanting the 3rd insert.No further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a fit/sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII PS HI FLEX ISRT SZ 1-2 11
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRND, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10953269
Report Number1020279-2020-06988
Device Sequence Number14245522
Product Code JWH
UDI-Device Identifier03596010492340
UDI-Public3596010492340
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNKN01200129
Device Lot Number19LT30289
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer11/10/2020
04/15/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date12/17/2020
04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;